Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 319, NWS Omaha, NE

July 2, 2001Cedar County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jul 2, 2001, 5:42 AM CDT for Cedar County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 2, 2001, 5:42 AM CDT (10:42 UTC)
Expired
Jul 2, 2001, 6:30 AM CDT
In force
48 min
Issued by
NWS Omaha, NE
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Cedar County, NE

The radar

The Sioux Falls radar (KFSD), 118 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:20 AM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Jul 2, 3:20 AM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA NE
320 AM CDT MON JUL 2 2001

THUNDERSTORM THREATS AND TEMPERATURES REMAIN THE MAIN CONCERNS FOR
THIS FORECAST.

IN THE SHORT TERM...AREA OF SLOW MOVING TSTMS WITH HVY RAIN AND
MARGINAL SVR HAIL CONTINUES TO SPREAD TOWARD THE SE.  PER MCD
DISCUSSION...TRIGGER SEEMS TO BE WARM/MOIST ADVECTION AROUND 700 MB
LEVEL...ALTHOUGH NLG PROFILER ALSO SUGGESTED SOME COOLING AND
DESTABILIZATION BETWEEN 700 AND 500 MB.  RUC HAS THIS PATTERN
SHIFTING SE AND WEAKENING BETWEEN 12Z AND 18Z...POSSIBLY REACHING
OMA AREA AND SW IA BEFORE DYING OUT.

MODELS ARE IN DECENT OVERALL AGREEMENT BUT WITH IMPORTANT REGIONAL
SCALE DIFFERENCES IN MASS FIELDS.  ALL DEVELOP A HIGH PW AXIS AROUND
1.7 INCHES ALONG MO RVR IN ERN AND NRN NEB BY 00Z...MOVE IT SOMEWHAT
SE OVERNIGHT...THEN REDEVELOP IT NEAR NE/KS BORDER BY LATER IN THE
DAY TUESDAY.  PATTERNS ALOFT ARE ALSO FAIRLY SIMILAR.  AT THE LOWER
LEVELS...HOWEVER...ETA IS SIMILAR TO NGM IN HAVING A RAPID RETURN OF
WARM AIR AT THE SFC AND 850 MB...DIVERGING ONLY LATER TUESDAY WHEN
IT IS THE ONLY MODEL TO DEVELOP A STRONG SFC LOW OVER CO...AND IS
FARTHEST NORTH WITH THE COLD FRONT IN ERN NEB.  ETA HAS BACKED OFF
SOMEWHAT ON ITS WARMING FROM THE PREVIOUS COUPLE OF RUNS.  WILL TEND
MORE TOWARD THE COOLER AVN SOLUTION ON SFC FEATURES...WHICH WILL
ALSO BE FAIRLY SIMILAR TO PREV FORECAST.

IN EXTENDED...NEW MODELS ARE MUCH MORE PROGRESSIVE IN MOVG UPPER
HIGH EWD FROM ITS ANCHORING POSITION OVER THE 4 CORNERS REGION THAN
ANYTHING PREVIOUS.  NEW MEX GUIDANCE SEEMS TO MATCH RATHER POORLY
WITH MEX GUIDANCE THRU 120 HRS.  WILL LEAVE CURREN:T FORECAST ALONE
UNTIL UNCERTAINTIES CAN BE EVALUATED BETTER...EXCEPT THAT WED NOW
LOOKS MAINLY DRY.

.OMA...NONE
POLLACK

In the hours before

Local storm report, Jul 2, 2:12 AM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
212 AM CDT MON JUL 02 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....1

0158 AM    CREIGHTON                 NE   .88 INCH HAIL
07/02/01   KNOX                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

MILLER
Special weather statement, Jul 2, 5:23 AM CDT, 19 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-021700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
523 AM CDT MON JUL 2 2001

STORM SPOTTER ACTIVATION MAY BE REQUIRED ACROSS PARTS OF EASTERN
NEBRASKA AND SOUTHWEST IOWA THIS EVENING OR TONIGHT.  THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS.

THUNDERSTORMS IN NORTHEAST NEBRASKA THIS MORNING ARE EXPECTED TO
REMAIN BELOW SEVERE LIMITS...AS THEY MOVE INTO WEST CENTRAL AND
SOUTHWEST IOWA.

A WARM FRONT WILL MOVE NORTH INTO EASTERN NEBRASKA AND WESTERN IOWA
TODAY.  THIS FRONT IS EXPECTED TO ACT AS A TRIGGER FOR THUNDERSTORMS
THIS EVENING.  HOT AND HUMID AIR SOUTH OF THE FRONT WILL PRODUCE
STRONG INSTABILITY...SO THUNDERSTORMS MAY DEVELOP RAPIDLY.  A LOW
LEVEL JET WILL REACH MODERATE INTENSITY TONIGHT...AND IS EXPECTED TO
KEEP THUNDERSTORMS ACTIVE FOR MOST OF THE NIGHT.  THE COMBINATION OF
INSTABILITY AND WIND SHEAR COULD PRODUCE THUNDERSTORMS WITH LARGE
HAIL AND DAMAGING WINDS.

THE BEST CHANCE FOR SEVERE WEATHER WILL BE AFTER 4 PM IN NORTHEAST
NEBRASKA...AND AFTER 8 PM IN EAST CENTRAL NEBRASKA AND SOUTHWEST
IOWA.  THE CHANCE OF THUNDERSTORMS IS LOWER IN SOUTHEAST
NEBRASKA...BUT A FEW SEVERE STORMS ARE POSSIBLE THIS EVENING AND
TONIGHT.

POLLACK

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 1:45 AM CDTSevere Thunderstorm WarningOAXKnox45 min
Jul 2, 3:06 AM CDTSevere Thunderstorm WarningOAXKnox, Pierce24 min
Jul 2, 3:31 AM CDTSevere Thunderstorm WarningOAXPierce29 min
Jul 2, 6:43 AM CDTSevere Thunderstorm WarningOAXCuming32 min
Jul 2, 7:15 AM CDTSevere Thunderstorm WarningOAXBurt, Cuming, Dodge45 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.